Aa
A
A
A
Close
Women's Health Community
65.3k Members
Avatar universal

Protected sex while taking postinor 2

Last night me and my partner had protected intercourse,which it went bad because the condom broke and i already ejaculated a bit in there, so she had to take the first postinor pill 2 hours later. Before she get to have her second pill, we did a protected intercourse again, and i can make sure it didn't break. Does the intercourse decrease the effectiveness of the morning after pills? And if it does what can we do about it? Any responses will be highly appreciated. Thanks
1 Responses
134578 tn?1546634665
You having sex again does not change the effectiveness of a morning-after pill. It works by overloading her system with hormones in a way that keeps the fertilized egg from implanting in her uterus. Activity in the vagina does not effect that function.
10 Comments
Activity in the vagina does not change what the pill does, that is. It's not like there is a one sexual activity/one pill rule or anything.
Bunch of thanks for your response. By the way, she stopped menstruating around 4 or 5 days ago, so i guess there's a possibility of the beginning of ovulation. Does the pills still work even though if shes ovulating? Thanks.
Yes, you're right that she's in the correct time range to get pregnant. The morning-after pill is said to work 7 times out of 8. Obviously morning-after pills are designed to work if a woman ovulates ... a pill that only "works" when someone is not ovulating could be a sugar pill and would work just fine because, guess what, she wasn't ovulating.

I hope the Postinor was not your usual way of doing birth control together? Something about the way you began your original post, where you titled it "Protected sex while taking postinor 2" and then said, "so she had to take the first postinor pill 2 hours later," made it sound like this is sort of a standard practice and she has Postinor on hand for casual use or something. That would not be a good idea, morning-after pills are not good for a woman's body, due to their overloads of hormones. She needs to get on the pill or an IUD, and then when you two continue with condoms, you'll be totally protected from an unwanted pregnancy and it won't put her body to such an extreme measure.
Thanks again for your response. But no, we do not use postinor for the standard practice. The pills are actually a new thing for us, and i actually had to google about it first and go around town seeking for the pills for 2 hours in the middle of the night. So since this is her first time, i hope i dont damage anything about her body? And by that i guess unwanted pregnancy is decreased 7 times out of 8? Thanks.
I think you did about the best you could, given the situation. Getting your girlfriend onto a more permanent form of birth control is now a good idea, since as you have found, condoms are not 100% reliable. I believe that if you read the package insert with most morning-after pills, they will answer questions about their reliability -- 7 times out of 8 is the figure I have heard, but you should look up the specific pill and check their FAQs. Probably most of them also have a useful website and probably an 800 number you can call with questions, and/or a doctor or a pharmacist can answer those questions. A woman should use emergency contraception (morning-after pills) only in a true emergency, which this was. After doing it once, she is very wise to get onto a safer and milder way to prevent pregnancy. If she doesn't want the hormones of the regular birth-control pill, an IUD is a good way to go. Doubling up the bcp and a condom, or the IUD and a condom, will keep you both out of the way of an unwanted pregnancy for sure. Take care of yourself and of her. You sound like a good boyfriend.

Annie
Big thanks for all your responses, Annie. Thanks for all the informations and thanks for cooling us down. Take care, you too.
Good day, today when my girlfriend checks her underwear, she found brown stains down there, like a dried menstrual blood. Does this has anything to do with the pills or pregnancy? Thanks.
The morning-after pill can do this. Check the package insert and there should be information on what to expect from taking it, one side effect is an unusual cycle in the month following.
Thanks for the response. I already checked the information in the package, and it does say that vaginal bleeding and nausea ( she's having a mild nausea), are some of the side effects. I really hope this doesn't have anything to do with pregnancy. By the way, when do you think is the best time for a pregnancy test kit? Thanks
Try two weeks after the event.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.